Alert archive / Guam / High Surf Advisories in 2012
High Surf Advisory 2, NWS Guam
NWS Guam issued this high surf advisory at Jan 14, 2012, 6:59 PM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 6:59 PM CST (00:59 UTC)
- Expired
- Jan 16, 2012, 12:19 AM CST
- In force
- 29 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
837 WHMY40 PGUM 150059 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1059 AM CHST SUN JAN 15 2012 .OVERVIEW...LARGE NORTH SWELLS GENERATED BY FRESH WINDS SOUTH OF JAPAN WILL CAUSE SURF TO RISE TO HAZARDOUS LEVELS ACROSS THE MARIANAS BY NOON. GUZ001>004-150800- /X.NEW.PGUM.SU.Y.0002.120115T0059Z-120116T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 1059 AM CHST SUN JAN 15 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CHST MONDAY... A HIGH SURF ADVISORY IS NOW IN EFFECT FOR NORTH FACING REEFS UNTIL 6 PM CHST MONDAY. * SURF ALONG NORTH FACING SHORES WILL BUILD TO HAZARDOUS LEVELS OF 9 TO 10 FEET BY NOON TODAY. * SURF IS EXPECTED TO STAY AT THESE LEVELS THROUGH MONDAY MORNING... THEN GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ CHAN HTTP://WWW.PRH.NOAA.GOV/GUAM
3 follow-up statements
004 WHMY40 PGUM 150548 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 348 PM CHST SUN JAN 15 2012 .OVERVIEW...LARGE NORTH SWELLS GENERATED BY STRONG WINDS SOUTH OF JAPAN WILL MAINTAIN HAZARDOUS SURF ACROSS THE MARIANAS INTO MONDAY AFTERNOON. GUZ001>004-152000- /X.CON.PGUM.SU.Y.0002.000000T0000Z-120116T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 348 PM CHST SUN JAN 15 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... THE HIGH SURF ADVISORY REMAINS IN EFFECT ALONG NORTH FACING SHORES UNTIL 6 PM CHST MONDAY. * SURF ALONG NORTH FACING SHORES WILL STAY AT HAZARDOUS LEVELS OF 9 TO 10 FEET THROUGH MONDAY NOON. * SURF IS EXPECTED TO GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ CHAN HTTP://WWW.PRH.NOAA.GOV/GUAM
517 WHMY40 PGUM 151823 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 423 AM CHST MON JAN 16 2012 GUZ001>004-160630- /X.CON.PGUM.SU.Y.0002.000000T0000Z-120116T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 423 AM CHST MON JAN 16 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING. * SURF ALONG NORTH FACING SHORES WILL STAY AT HAZARDOUS LEVELS OF 7 TO 9 FEET INTO THIS AFTERNOON. * SURF IS EXPECTED TO GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
269 WHMY40 PGUM 160519 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 319 PM CHST MON JAN 16 2012 .THE HIGH SURF ADVISORY HAS BEEN CANCELLED. GUZ001>004-160630- /X.CAN.PGUM.SU.Y.0002.000000T0000Z-120116T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 319 PM CHST MON JAN 16 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF ADVISORY. BUOY DATA...MODEL GUIDANCE AND SURF REPORTS INDICATE THAT THE NORTH SWELL HAS DECREASED AND THAT SURF HAS FALLEN BELOW HAZARDOUS LEVELS ON NORTH FACING REEFS AND BEACHES. $$ MCELROY HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Jan 14, 1:48 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 1:48 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 548 AM CHST SUN JAN 15 2012 .SYNOPSIS... SATELLITE SHOWS WEAK TRADE DISTURBANCE IN THE MARIANAS. SHOWERS ARE SCATTERED ACROSS GUAM/ROTA WATERS...BUT ARE PREDOMINANTLY LIGHT. && .DISCUSSION... VERY LITTLE CHANGE MADE TO PREVIOUS FORECAST...MAINLY TRIMMING SCATTERED SHOWERS BACK TO JUST THIS MORNING...AND FOR GUAM AND ROTA ONLY. MOSTLY CLOUDY SKIES SHOULD LAST THROUGH MON NIGHT AS MID-LEVELS GRADUALLY DRY OUT. && .MARINE... WITH IPAN BUOY STILL REPORTING 6 TO 7 FT SEAS AND SATELLITE ALIMETRY SHOWING 8 FT OR SO...LEFT MARINE GRIDS AT 8 TO 9 FT COMBINED SEAS TODAY AND TONIGHT. THE 14/06Z WW3 TRIES TO BRING A BRIEF SURGE OF 11 TO 13 FT NORTHEAST SWELL INTO SAIPAN ON FRIDAY...BUT NOT PUTTING INTO GRIDS FOR NOW AS NO OBVIOUS SOURCE IS EVIDENT IN THE GFS...AND THIS IS MUCH HIGHER THAN 14/00Z RUN. && .EASTERN MICRONESIA... THE ONLY WEATHER MAKER ACROSS EASTERN MICRONESIA IS CURRENTLY SITUATED EAST OF MAJURO. THIS TRADE-WIND DISTURBANCE WILL PUSH WESTWARD AND BRING LOW-END SCATTERED SHOWERS TO MAJURO MONDAY AND MONDAY NIGHT AND PERHAPS TUESDAY ON KOSRAE. WILL WAIT FOR BETTER MODEL SOLUTION AGREEMENT AND OBSERVE THE EVOLUTION OF THE SYSTEM OVER THE NEXT 24 HRS BEFORE PUTTING IN SCATTERED WORDING FOR KOSRAE TUESDAY. POHNPEI WILL REMAIN IN A RELATIVELY DRY PATTERN WITH WIDESPREAD SHOWER ACTIVITY STAYING TO THE SOUTH THROUGH THE WEEK. && .WESTERN MICRONESIA... SHOWERS AND TSTMS ASSOCIATED WITH A DISTURBANCE SOUTH OF CHUUK WILL STAY TO THE SOUTH OF THE AREA AS THE FEATURE MOVES WESTWARD. MODELS ARE IN GOOD AGREEMENT WITH THIS DRY SCENARIO AND SATELLITE IMAGERY SHOWS ONLY A LAYER OF CIRRUS STREAMING NORTHWESTWARD FROM DEEP CONVECTION TO THE SOUTH. THE REMAINDER OF THE WEEK LOOKS FAIRLY QUIET WITH JUST ISOLATED TRADE-WIND SHOWERS EXPECTED. A FEW SHOWERS ARE DEVELOPING NORTH OF A NEAR-EQUATORIAL TROUGH TO THE SOUTH OF KOROR. A MOSTLY DRY PATTERN APPEARS LIKELY FOR KOROR AND YAP AS WELL WITH MODERATE ENE FLOW AND ISOLATED SHOWERS THROUGH THIS WEEK. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...NONE. && MIDDLEBROOKE/WILLIAMS
Nearby
High Surf Advisories in Guam, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.